I'm on predisone for low platelet count, although its not low enough to have caused bleeding. However, I have to see a hemotologist. Apparently there are antibodies that are depleting my platelets. My doctor first started me with an IV of a steroid Solumedrol and then 60 mg a day of predisone. In one week my platelets were well above the minimum of 150,000, then the next week followed by the next, they dropped. So my doctor lowered dose to 50 and now 45. It's only been a month and my stomach is distended and painful. I have other gastric issues and was horrified to look in the mirror and see that moon face. Let's not even go into the increased appetite. However, since I lost 70 pounds and can finally get back in my clothes, I'll be dang to gain it back, so it's mind over matter. That was 8 pounds ago. Anyhow, I don't see how this medication is working and the side effects are too much so today I backed it down to 30. I may up it to 35. That's not too far from the doctor's order of 45. Of couse I will talk to her about getting me off this medication but won't divulge that I'm already tapering I feel better today, with less appetite and bloating. In the past, i've been on 5 day tapered dosages for hives and another allergic reaction and it worked like a charm, practically overnight, but this month long hell is taken it's toll.
I have not been on that high a dose. I was tapered up to 20 mg to stop swelling in joints for Psoriatic arthritis. I tried "tapering" really it was cold turkey... Bad idea. I completely understand how u feel about side effects.. My mood swings were horrible.. Hump back, sweats, rash, 24 HR headaches, etc. That was just on 20 mg... Oh and weight gain;(. However I had to go back to 20 mg and stay there until I saw my doctor. She started weening me down slowly and I am now on Celexa and Xanax (when needed) to help with withdrawals... It takes time but I think doing it the doctor's way worked for me . After a few months I am down to 5 mg a day. I actually don't want to go off completely because the pred helps my joints which means less pain meds. Be very careful with changing doses... Your body will not react kindly;). Be consistent and call dr for a quick consult over the phone and start a taper down program that is monitored... Keeping a journal helps me keep track;)
Good luck and God bless,
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jul 2009 • 2 answers
Posted 24 Nov 2011 • 1 answer
Prednisone - I'm on several meds for depression, anxiety, BPD and sleep disorder. Recently I've been
Posted 16 Apr 2012 • 2 answers
Posted 13 Nov 2015 • 0 answers
Posted 3 Dec 2015 • 1 answer